Editors: D. Bao (San Francisco,
SFSU), D. Blecher (Houston), Bernhard G. Bodmann (Houston), H. Brezis (Paris and Rutgers),
B. Dacorogna (Lausanne), K. Davidson (Waterloo), M. Dugas (Baylor), M.
Gehrke (LIAFA, Paris7), C. Hagopian (Sacramento), R. M. Hardt (Rice), Y. Hattori
(Matsue, Shimane), W. B. Johnson (College Station), M. Rojas (College Station),
Min Ru (Houston), S.W. Semmes (Rice).
Managing Editor: K. Kaiser (Houston)
Houston Journal of Mathematics
Jacoby, Carol, Jacoby Consulting, Long Beach, California (email@example.com), and Loth, Peter, Sacred Heart University, Fairfield, Connecticut (firstname.lastname@example.org).
Zp-modules with partial decomposition bases in Lδ∞ω, pp. 1007-1019.
ABSTRACT. We consider the class of mixed Zp-modules with partial decomposition bases. This class includes those modules classified by Ulm and Warfield and is closed under L∞ω-equivalence. In the context of L∞ω-equivalence, Jacoby defined invariants for this class and proved a classification theorem. Here we examine this class relative to Lδ∞ω, those formulas of quantifier rank ≤ some ordinal δ, defining invariants and proving a classification theorem. This generalizes a result of Barwise and Eklof.
Wagner Cortes, Instituto de Matematica, Universidade Federal
do Rio Grande do Sul, 91509-900, Porto Alegre, RS, Brazil (email@example.com)
Prime Goldie ideals in partial skew polynomial rings, pp. 1021-1033
ABSTRACT. In this paper, we give necessary and sufficient conditions for all prime ideals of partial skew polynomial rings and partial skew Laurent polynomial rings to be right Goldie ideals. Moreover, we give an example to show that our results are not an easy generalization of the global case.
Kowalczyk, Joanna, Department of Mathematics, Institute of Mathematics, University of Rzeszow, Poland (firstname.lastname@example.org), Les, Edyta, Department of Mathematics, Institute of Mathematics, University of Rzeszow, Poland (email@example.com) and Sokol, Janusz, Department of Mathematics, Rzeszow University of Technology, Poland (firstname.lastname@example.org.
Radius problems in a certain subclass of close-to-convex functions, pp. 1061-1072.
ABSTRACT. Let K(s, γ) denote the class of all analytic functions f in the unit disc U with the normalization f(0)=f'(0)-1=0 and satisfying the condition Re[zf'(z)/(g(z)g(-z))]>γ, in U, for some g , starlike of order 1/2. In this paper some basic geometric properties for the class K(s,γ) are investigated. Among others things, the radius of convexity for the class K(s, gamma) and the sharp upper and lower bounds for |arg f'(z)| are determined.
Alexi Quevedo Suárez, Facultad de Ciencias, Escuela de Matemáticas, Universidad Central de Venezuela, Caracas, Venezuela, (email@example.com).
Factorization of mixed operators, pp. 1147-1153.
ABSTRACT. Let T be an operator between Banach spaces that is, for example, separable, Rosenthal, and decomposing. The real method of interpolation of Lions-Peetre, for pairs, is used to prove that T factors through a separable Banach space S that has no subspace isomorphic to l1 and whose dual S* has the Radon-Nikodým property. A technique to produce such factorization spaces for ‘mixed operators’ is introduced. For this, it is necessary first to prove that many mixed operator ideals possess the ‘strong property of interpolation’ for the real method of Lions-Peetre.
Černý, Robert, Department of Mathematical Analysis, Charles University,
Sokolovská 83, 186 00 Prague 8, Czech Republic
Gurka, Petr, Department of Mathematics, Czech University of Life Sciences Prague,
165 21 Prague 6, Czech Republic
Department of Mathematics, College of Polytechnics Jihlava,
Tolstého 16, 586 01 Jihlava, Czech Republic
Moser-type inequalities for generalized Lorentz-Sobolev spaces pp. 1225-1269.
ABSTRACT. We give sharp constants concerning exponential and multiple exponential inequalities corresponding to the limiting case of the Sobolev inequalities in generalized Lorentz-Sobolev spaces of arbitrary order. This is a natural extension of the result of S. Hencl (J. Funct. Anal., 204 (2003), No. 1, 196-227). Notice that S. Hencl considers a different norm in the source space.
Greiwe, Regina, Department of Mathematics and Statistics, Auburn University,
Auburn, Alabama 36849 (firstname.lastname@example.org), Smith, Michel, Department of Mathematics and Statistics, Auburn University, Auburn, Alabama 36849 (email@example.com), and Stone, Jennifer, Lee Scott Academy, Auburn, AL, 36830 (firstname.lastname@example.org).
Every non-metric indecomposable subcontinuum of the square of the lexicographic arc contains an arc, pp. 1271-1284.
ABSTRACT. We prove that if L is the lexicographic arc (the square disc with the lexicographic order) then every non-metric indecomposable subcontinuum of the topological product of L with itself contains an arc. A non-metric indecomposable continuum which does not contain an arc is constructed in the triple product of L to show that the theorem does not generalize to higher dimensions. We construct an inverse limit on copies of L which does not embed in the product of two copies of L.
Buzyakova, Raushan, (Raushan_Buzyakova@yahoo.com) and Chigogidze, Alex, Department of Mathematics,
College of Staten Island,
Staten Island, NY, 10314 (email@example.com).
Periodic and fixed points of multivalued maps on Euclidean spaces, pp. 1285-1297.
ABSTRACT. We show, in particular, that a multivalued map f from a closed subspace X of Rn to expkRn has a point of period exactly M if and only if its continuous extension over β X to expk(β Rn) has such a point. The result also holds if one replaces Rn by a locally compact Lindelof space of finite dimension. We also show that if f is a colorable map from a normal space X to the space K(X) of all compact subsets of X then its continuous extension over β X to K(β X) is fixed-point free.
Tall, Franklin D. University of Toronto, Toronto, Canada (firstname.lastname@example.org), and Usuba, Toshimichi, Organization of Advanced Science and Technology, Kobe University, Rokko-dai 1-1, Nada, Kobe, 657-8501, Japan. (email@example.com).
Lindelöf spaces with small pseudocharacter and an analog of Borel's conjecture for subsets of [0, 1]ℵ1 , pp. 1299-1309.
ABSTRACT. We improve results of Shelah, Tall, and Scheepers concerning the cardinality of Lindelof spaces with small pseudocharacter. We establish the consistency of an analog of Borel's Conjecture for subspaces of [0,1]ℵ1.
Jorge Bustamante, Facultad de Ciencias Físico Matemáticas, Benemérita Universidad Autónoma de Puebla. Av. San Claudio y Río Verde, C. U., San Manuel, Puebla, Pue., México. C. P. 72570 (firstname.lastname@example.org), Włodzimierz J. Charatonik, Department of Mathematics and Statistics, Missouri University of Science and Technology, Rolla, MO 65409 (email@example.com), and Raúl Escobedo, Facultad de Ciencias Físico Matemáticas, Benemérita Universidad Autónoma de Puebla. Av. San Claudio y Río Verde, C. U., San Manuel, Puebla, Pue., México. C. P. 72570 (firstname.lastname@example.org).
Planarity of Whitney levels, pp. 1311-1318.
ABSTRACT. First, we characterize all locally connected continua whose all Whitney levels are planar. Second, we show by example that planarity is not a (strong) Whitney reversible property. This answers a question from Illanes-Nadler book [A. Illanes and S. B. Nadler, Jr., Hyperspaces: Fundamentals and Recent Advances. Monographs and Textbooks in Pure and Applied Mathematics, 216, New York: Marcel Dekker, Inc., 1999.]
Michał Ryszard Wójcik, Institute of Geography and Regional Development,
University of Wrocław
pl. Uniwersytecki 1, 50-137 Wrocław, Poland (email@example.com).
Continuity in terms of connectedness for functions on the line, pp. 1319-1324.
ABSTRACT. We show that a function from the real line into any space is continuous if and only if it has a connected locally connected graph. More precisely, a function from the real line whose graph is locally connected is continuous at precisely those points at which the function is bilaterally approachable. Alternatively, a function from the real line whose graph is connected is continuous at precisely those points where the graph is locally connected. In the second characterization, connected graph cannot be replaced with the Darboux property. A purely topological example with no set-theoretical arguments like transfinite induction and well-ordering of uncountable sets is given of a Darboux function with a zero-dimensional graph that is continuous on a dense set.
V. Todorov, Department of Mathematics, UACG, 1 H. Smirnenski
blvd., 1046 Sofia, Bulgaria (firstname.lastname@example.org) and V. Valov, Department of Computer Science and Mathematics, Nipissing University, 100 College Drive, P.O. Box 5002, North Bay,
ON, P1B 8L7, Canada (email@example.com).
Alexandroff type manifolds and homology manifolds, pp. 1325-1346.
ABSTRACT. We introduce and investigate a special type of metric continua. One of the results related to that class provides a partial answer of the Bing-Borsuk problem whether any closed partition of a homogeneous metric ANR compactum of dimension n is cyclic in dimension n-1 . Another result provides an analogue of the classical Mazurkiewicz theorem that no region of the Euclidean n -dimensional space can be cut by a subset of dimension ≤ n-2. Concerning homology manifolds, it is shown that any arc-wise connected complete metric space, which is either a homology n-manifold or a product of at least n metric spaces, is a Mazurkiewicz arc n -manifold.